Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Taking medicine for shortness of breath. Facing erectile dysfunction, heaviness in chest. Any ideas?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
Good morning Dr. grief, I had shortness of breath when working in nov. had 2 stents back to back in left anterior
artery, and put on toprol xl 50 mil , lorsartan 100 mil, aspirin 81 mil and effient 10 mil, and at night lipitor 400 mil. I complained of ED and my heart Dr. took me off
toprol xl. I experianced the shortness of breath again with a heavy felling or pain in my chest at the sterum
when breathing. I went back on drug and now now troubles like I had when without the metoprolol succinate.
It seems the opposite of warnings ? Any ideas, I will be going back for scheduled exploratory on stents.
Posted Sun, 12 May 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

      Dual anti-platelet agents aspirin and Prasugrel (effient) / Beta-blocker like Metoprolol / Statin (for reduction of cholesterol and also anti-oxidant property) / Angiotensin Receptor Blocker – like losartan (for re-modelling, pressure) > all these are appropriate and state of the art treatment...

     Recurrence of chest pain generally may mean block of any stent or progression of disease in the native vessel. [Rarely pericardial - plural events could be responsible].... An EKG and cardiac markers are done first. ECHO follows... If normal (no significant change from before), stress EKG with thallium isotope is done to exclude significant obstruction to flow... In case of doubt or suggestive obstruction, repeat coronary angiography with a view for possible re-intervention will be necessary...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor